Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Recurring fever with cough, taking Calpol but helps only for 4 hrs. Any antibiotic ?

hello doctor, my son 1 yr 11 months is having cough since 2 days and fever since yesterday. As per Dr advice have been giving Calpol 250 mg 3.5 ml for ervy 4 hrs. But after medicine it will decrease but again comes back to high fever. Now Dr adviced me to start Zifi 50 5ml for 5 days. I m worried as its getting to be too much of medicines. Let me know if its fine starting another medicine which is an antibiotic
Asked On : Fri, 10 Aug 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello and thanks for writing in at HCM
First of all your doctor has prescribed you a good treatment for the problem your son is facing. Your son is likely to be suffering for viral fever. Usually we start symptomatic treatment like Calpol and wait for 2 days, If fever continues than a antibiotic course is essential to get rid from fever. So your doctor does the right thing by starting antibiotic.
But with antibiotic, please start steam inhalation (if possible) and keep the baby warm and protect him from changing weather.
Hope you have got your answer.
Best Wishes
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor